Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 262, NWS Cleveland, OH

December 28, 20084 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Dec 28, 2008, 6:17 AM EST for 4 counties in Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2008, 6:17 AM EST (11:17 UTC)
Expired
Dec 28, 2008, 7:15 AM EST
In force
58 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Geauga County, OH, Lake County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 40 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 6:50 AM ESTTSTM WND DMGChardon, OHSEVERAL TREES DOWN IN AND AROUND THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 11.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 281117
SVRCLE
OHC055-085-133-153-281215-
/O.NEW.KCLE.SV.W.0262.081228T1117Z-081228T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
617 AM EST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEAUGA COUNTY IN NORTHEAST OHIO
  LAKE COUNTY IN NORTHEAST OHIO
  PORTAGE COUNTY IN NORTHEAST OHIO
  SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 715 AM EST

* AT 615 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING WINDS     
  TO NEAR 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING   
  FROM 9 MILES SOUTHWEST OF EASTLAKE TO 12 MILES WEST OF CUYAHOGA    
  FALLS...AND MOVING EAST AT 43 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  BARBERTON...          WILLOUGHBY...         EASTLAKE...
  AKRON...              MACEDONIA...          CUYAHOGA FALLS...
  MENTOR...             TWINSBURG...          CHESTERLAND...
  HUDSON...             TALLMADGE...          MOGADORE...
  SOUTH RUSSELL...      PAINESVILLE...        KENT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4099 8100 4099 8139 4091 8141 4091 8164
      4098 8164 4099 8168 4127 8168 4128 8155
      4135 8158 4135 8138 4142 8136 4156 8138
      4157 8147 4165 8147 4174 8136 4185 8101
TIME...MOT...LOC 1116Z 257DEG 37KT 4161 8158 4116 8174

$$

KING
2 follow-up statements
000 
WWUS51 KCLE 281202
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
702 AM EST SUN DEC 28 2008

OHC153-281213-
/O.CAN.KCLE.SV.W.0262.000000T0000Z-081228T1215Z/
SUMMIT OH-
702 AM EST SUN DEC 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT COUNTY HAS BEEN
CANCELLED...

SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4100 8131 4142 8128 4177 8126 4185 8101
      4099 8100
TIME...MOT...LOC 1203Z 257DEG 37KT 4178 8099 4106 8112

$$

OHC055-085-133-281215-
/O.CON.KCLE.SV.W.0262.000000T0000Z-081228T1215Z/
PORTAGE OH-GEAUGA OH-LAKE OH-
702 AM EST SUN DEC 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EST
FOR EASTERN LAKE...GEAUGA AND PORTAGE COUNTIES...

AT 702 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MADISON TO 9 MILES SOUTHEAST OF RAVENNA...AND MOVING
EAST AT 43 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  RAVENNA...            PAINESVILLE...        CHARDON...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4100 8131 4142 8128 4177 8126 4185 8101
      4099 8100
TIME...MOT...LOC 1203Z 257DEG 37KT 4178 8099 4106 8112

$$
LEINS
000 
WWUS51 KCLE 281213
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
713 AM EST SUN DEC 28 2008

OHC055-085-133-281223-
/O.EXP.KCLE.SV.W.0262.000000T0000Z-081228T1215Z/
PORTAGE OH-GEAUGA OH-LAKE OH-
713 AM EST SUN DEC 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE...GEAUGA AND
PORTAGE COUNTIES WILL EXPIRE AT 715 AM EST...

SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4100 8131 4142 8128 4177 8126 4185 8101
      4099 8100
TIME...MOT...LOC 1213Z 257DEG 37KT 4180 8085 4108 8099

$$
LEINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 5:49 AM EST, 28 minutes earlier.

Area forecast discussion, Dec 28, 5:49 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
549 AM EST SUN DEC 28 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH OHIO AND PENNSYLVANIA
TODAY...BRINGING GUSTY CONDITIONS AS WELL AS COOLER TEMPERATURES.
HIGH PRESSURE WILL RETURN TO THE REGION TONIGHT ALLOWING FOR DRIER
WEATHER TO START THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT TO ENTER NORTHWEST OHIO AS OF 07Z.
PRECIPITATION HAS BECOME MORE SHOWERY SINCE MIDNIGHT AS ALL
LIGHTNING HAS DIMINISHED BUT STILL CANT RULE OUT A RUMBLE OF THUNDER
THIS MORNING. WINDS SO FAR HAVENT BEEN TOO TERRIBLY STRONG...A FEW
GUSTS INTO THE UPPER 20KTS BUT THATS BEEN THE WORST OF IT. UPSTREAM
OBS IMMEDIATELY AHEAD OF/BEHIND THE FRONT INDICATE THAT HIGHER WINDS
ARE ON TAP ACROSS THE FORECAST AREA...HOWEVER IT APPEARS THEY WILL
BE RELATIVELY SHORT LIVED. I WILL CONTINUE THE WIND ADVISORY AS IS
SINCE I THINK ADVISORY WINDS WILL OCCUR ACROSS THE ENTIRE AREA...BUT
WILL ADVISE NEXT SHIFT THAT THE DURATION COULD PROBABLY BE TRIMMED
BACK A BIT.

TWO OTHER ISSUES TO CONTEND WITH...THE FIRST BEING HOW LONG TO HOLD
ONTO THE MENTION OF RAIN. WHILE THE BACK EDGE OF THE RAIN IS FAIRLY
RAGGED ON THE REGIONAL RADAR MOSAIC...MY BEST GUESS IS THAT PRECIP
IS FINISHED WEST OF A KSBN/KIND LINE. THIS WOULD END THE PRECIP
ACROSS MY WESTERN COUNTIES RIGHT AROUND DAYBREAK AND ACROSS MY
ENTIRE AREA BY NOON. I WILL CARRY A LOW CHANCE MENTION IN THE WEST
THIS MORNING WITH MUCH HIGHER POPS FURTHER EAST...HOWEVER I THINK
ALL PRECIP SHOULD BE DONE BY NOON WITH CLEARING SKIES. THERE IS A
LOT OF DRY AIR BEHIND THIS SYSTEM AND I THINK WE WILL BE HARD
PRESSED TO KEEP CLOUDY SKIES IN PLACE ALL DAY.

THE OTHER ISSUE IS TEMPERATURES...TEMPS WILL BE FALLING ALL DAY IN
THE WEST BUT WILL REMAIN WARM THIS MORNING IN THE EAST BEFORE
TUMBLING AROUND MID-MORNING. I WILL WORD THE FORECAST TO MENTION
FALLING TEMPS BUT HOURLY TEMPS/GRIDS WILL CERTAINLY NEED TO BE
TWEAKED AS COLD AIR RUSHES IN THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT WILL BE WELL EAST OF THE AREA BY THIS EVENING. WINDS WILL
BE ON THE DECREASE AS THE PRESSURE GRADIENT RELAXES AND AS HIGH
PRESSURE SETTLES INTO PLACE ACROSS THE LOWER OHIO VALLEY. WENT WITH
A DRY FORECAST TONIGHT AND DURING THE DAY ON MONDAY AND THIS
CONTINUES TO BE IN LINE WITH ALL MODEL GUIDANCE. A WEAK TROUGH WILL
MOVE THROUGH ONTARIO MONDAY NIGHT BUT REMAIN NORTH OF THE LAKE...THE
GFS IS HINTING AT SOME VERY LIGHT SNOWFALL DOWNWIND OF THE LAKE
MONDAY NIGHT BUT THE NAM REMAINS DRY. LOCAL GFS-BASED WRF ALSO
HINTING AT SOME LIGHT SNOW MONDAY NIGHT ACROSS NW PA...IT LOOKS LIKE
A PRETTY SLIM CHANCE AT THIS POINT BUT I WILL RETAIN LOW CHANCE POPS
ACROSS NW PA MON NIGHT FOR CONTINUITY. BY TUESDAY MORNING HOWEVER
ANOTHER RIDGE SETTLES IN OVER THE SOUTHEASTERN CONUS AND I DONT
EXPECT ANY PRECIP ANYWHERE ACROSS THE FORECAST AREA. THIS SHOULD
CONTINUE TO BE THE CASE UNTIL TUESDAY NIGHT AS A FAST MOVING WAVE OF
LOW PRESSURE MOVES FROM WISCONSIN TO WESTERN NEW YORK. SNOW SHOULD
DEVELOP FAIRLY QUICKLY AHEAD OF THIS WAVE TUESDAY NIGHT BUT SHOULD
ALSO DISSIPATE QUICKLY BEHIND IT. HIGH PRESSURE WILL SETTLE IN FROM
THE WEST WEDNESDAY NIGHT BUT A FEW SNOW SHOWERS WILL LIKELY HANG ON
ACROSS THE EASTERN COUNTIES INTO EARLY THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
FORECAST FOR THE LATTER PORTION OF THE WEEK RELATIVELY UNCHANGED AS
THE EURO AND GFS MODELS SHARE GOOD AGREEMENT. HIGH PRESSURE SHOULD
BE WELL ESTABLISHED ACROSS THE FORECAST THURSDAY MORNING WITH
DECREASING CLOUDS. SHOULD BE A CHILLY START TO THE DAY BUT AS THE
HIGH SLIDES EAST I EXPECT TEMPS TO REBOUND TO NEAR NORMAL VALUES
THURSDAY AFTERNOON. ANOTHER WAVE OF LOW PRESSURE WILL MOVE THROUGH
THE GREAT LAKES ON FRIDAY. PRECIP WITH THIS WAVE APPEARS TO BE A
GOOD BET PER PREVIOUS FORECAST...NO MAJOR CHANGES TO POPS FRIDAY OR
SATURDAY. CONDITIONS MAY BE SLOW TO DRY OUT ON SATURDAY AS A
SECONDARY TROUGH ROTATES ACROSS LAKE ERIE SATURDAY MORNING AND I
KEPT SNOW MENTIONED DOWNWIND OF THE LAKE THROUGH SATURDAY NIGHT.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
STRONG COLD FRONT NOW MOVING THROUGH THE AREA. EXPECT PASSAGE AT
KCLE NEAR 12Z AND ERIE AROUND 14Z. MAX GUSTS WITH FRONT HAVE BEEN
IN THE MID TO UPPER 40 KNOT RANGE MOST AREAS ALTHOUGH A FEW AREAS
HAVE PEAKED ABOVE 50 KTS. POST FRONT WINDS WILL BEGIN TO DROP AND
BY MID MORNING WILL HAVE GUSTS IN THE MID 30 KNOTS RAGE AGAIN.
EXPECT CIGS MVFR THROUGH THE MORNING WITH CLEARING TIMED IN
THROUGH THE AFTERNOON FROM THE SW AS HIGH PRESSURE BUILDS IN.

OUTLOOK...CHANCE OF SOME MVFR CONDITIONS MONDAY NIGHT AND EARLY
TUESDAY. VFR TUE...THEN ANOTHER LOW PRES BUILDS IN WITH MVFR AND
POSS LCL IFR TUES NITE/WED. VFR WED NIGHT AND THU.

&&

.MARINE...
WILL CONTINUE WITH MARINE HEADLINES AS THEY ARE.  COLD FRONT NOW
ENTERING WESTERN OHIO AND SHOULD BE ON THE WESTERN BASIN OF THE LAKE
BY 5AM.  WEST WINDS GUSTING TO 25 TO 30 KNOTS AHEAD OF THE FRONT
WILL TURN WSW AND INCREASE TO 30 TO 35 KNOTS.  PEAK GUSTS TO THE
WEST HAVE REACHED THE LOW TO MID 40 KNOT RANGE AND WOULD EXPECT THAT
ON THE LAKE AS WELL.  FRONT WILL LIKELY CLEAR THE EAST END OF THE
LAKE AROUND 11AM OR SO. LATE AFTERNOON AND OVERNIGHT EXPECT WINDS TO
DIMINISH QUICKLY HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE
SOUTHWEST. STRONG WSW FLOW WILL ALSO TAKE LAKE LEVELS BELOW THE
CRITICAL MARK.  THIS SHOULD TAKE PLACE AROUND DAWN AND LAST MUCH OF
THE DAY.  NEXT SYSTEM TO AFFECT THE LAKE WILL COME LATE MONDAY INTO
MONDAY NIGHT AS A CLIPPER MOVES THROUGH THE CENTRAL LAKES. A COLD
FRONT WILL MOVE ACROSS THE LAKE DURING THE EVENING ALTHOUGH GALES
ARE NOT EXPECTED.  WEDNESDAY ANOTHER LOW WILL INTENSIFY ACROSS THE
CENTRAL MISSISSIPPI VALLEY AND MOVE ACROSS THE LOWER LAKES.  SOME
SMALL DIFFERENCES WITH THE NAM AND GFS LOW POSITIONS AND TRACKS
WOULD NOT NORMALLY BE SIGNIFICANT ALTHOUGH THE TRACK WILL BE CLOSE
TO THE LAKE AND THEREFORE ANY DIFFERENCES RESULT IN A SIGNIFICANT
DIFFERENCE IN WIND DIRECTION.  FOR NOW WILL SIDE WITH THE NAM WHICH
IS A BIT SLOWER AND FURTHER SOUTH THAN THE GFS.  EITHER WAY
WEDNESDAY SHOULD SEE WINDS TURN NORTHWEST BEHIND THE SYSTEM IN COLD
ADVECTION. HIGH PRESSURE TO BUILD IN LATE WEDNESDAY AND THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR OHZ011>014-
     020>023-031>033-038-089.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ003-006>010-
     017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LEZ061-142>149-
     162>169.
     LOW WATER ADVISORY UNTIL 10 AM EST MONDAY FOR LEZ142>144-
     162>164.

&&

SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Dec 28, 4:54 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
454 AM EST SUN DEC 28 2008

OHZ011>014-020>023-031>033-038-089-PAZ001>003-291000-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
454 AM EST SUN DEC 28 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>019-027>030-036-037-047-291000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
454 AM EST SUN DEC 28 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-291000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
454 AM EST SUN DEC 28 2008

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145>149-165>169-291000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
454 AM EST SUN DEC 28 2008

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 28, 4:52 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
452 AM EST SUN DEC 28 2008

OHZ003-006>009-017>019-027-281200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY
452 AM EST SUN DEC 28 2008

VERY GUSTY WEST WINDS...OCCASIONALLY GUSTING AROUND 55 MPH...WILL
CONTINUE TO BE POSSIBLE THROUGH DAYBREAK AS A STRONG COLD FRONT
SWEEPS THROUGH NORTHWEST OHIO. THE GUSTY NATURE OF THE WINDS WILL
CONTINUE THROUGH THE MORNING HOURS BEFORE WEAKENING THIS
AFTERNOON. MOTORISTS TRAVELING ACROSS NORTHWEST OHIO THIS MORNING
WILL NEED TO USE CAUTION...ESPECIALLY THOSE MOTORISTS IN HIGH
PROFILE VEHICLES.

OHZ028>030-036-037-047-281200-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...BUCYRUS...MANSFIELD...ASHLAND...
MARION...MOUNT GILEAD...MOUNT VERNON
452 AM EST SUN DEC 28 2008

GUSTY WEST WINDS IN EXCESS OF 50 MPH WILL CONTINUE TO BE POSSIBLE
THIS MORNING AS A STRONG COLD FRONT SWEEPS THROUGH OHIO. THE GUSTY
NATURE OF THE WINDS WILL CONTINUE THROUGH THE MORNING HOURS BEFORE
WEAKENING THIS AFTERNOON. MOTORISTS SHOULD USE CAUTION IF
TRAVELING THIS MORNING...ESPECIALLY THOSE MOTORISTS IN HIGH
PROFILE VEHICLES.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:45 AM ESTRiver Flood WarningCLELucas, Wood55 hr
Dec 28, 5:49 AM ESTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina56 min
Dec 28, 6:26 AM ESTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne49 min
Dec 28, 6:44 AM ESTSevere Thunderstorm WarningCLEAshtabula46 min
Dec 28, 7:12 AM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood27 hr
Dec 28, 10:52 AM ESTStorm WarningCLE5 hr
Dec 28, 3:42 PM ESTGale WatchCLE13 hr
Dec 28, 3:42 PM ESTSmall Craft AdvisoryCLE5 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.